| Catalog Number |
ENC452812 |
| Medical Device Problem Codes |
Premature Activation (1484); Material Separation (1562); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b4, b5, g3, g6, h2, and h11.Additional event information received on 13-dec-2024 indicated that the 20 minutes procedural delay was not clinically significant.There was no additional intervention needed to remove the device from the patient.The distal tip of the enterprise was not re-shaped prior to use.The system was used with the recommended microcatheter (mc).The target vessel/site was the left middle cerebral artery.There was vessel tortuosity: calcified: with stenosis.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an angioplasty procedure, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 8639208) passed through the tip of an unspecified microcatheter and started to release.The physician observed that distal tip (delivery wire) of the stent was kinked/bent under x-ray.The physician only retracted the stent, but the stent was detached from the delivery wire prematurely on the y connector.The doctor removed the stent body from y connector for inspection, but at this time, the kinked/bent section of distal tip (delivery wire) broke in two separate pieces.The physician switched to a new stent to complete the surgery.The microcatheter was not replaced.The procedure was prolonged about 20 minutes.No patient injury was reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during an angioplasty procedure, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 8639208) passed through the tip of an unspecified microcatheter and started to release.The physician observed that distal tip (delivery wire) of the stent was kinked/bent under x-ray.The physician only retracted the stent, but the stent was detached from the delivery wire prematurely on the y connector.The doctor removed the stent body from y connector for inspection, but at this time, the kinked/bent section of distal tip (delivery wire) broke in two separate pieces.The physician switched to a new stent to complete the surgery.The microcatheter was not replaced.The procedure was prolonged about 20 minutes.No patient injury was reported.Additional event information received on 13-dec-2024 indicated that the 20 minutes procedural delay was not clinically significant.There was no additional intervention needed to remove the device from the patient.The distal tip of the enterprise was not re-shaped prior to use.The system was used with the recommended microcatheter (mc).The target vessel/site was the left middle cerebral artery.There was vessel tortuosity: calcified: with stenosis.A non-sterile eu 4.5x28mm stent 12 mm dw tip intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the distal tip of the delivery wire and stent components were missing from the unit.Microscopic inspection was performed on the delivery wire.It was observed that the distal end of the positioning coil was found to be kinked, slightly stretched and broken.The customer complaint was confirmed based on the findings mentioned above.It is suggested that an adequate flush was not maintained, which can result in an increase in friction when maneuvering the delivery system.In an attempt to overcome this added resistance, excessive force may have been unintentionally applied, leading to the kinking of the delivery wire and ultimately resulting in its breakage.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the device.The stent and introducer components might have gotten lost sometime during the post-operative handling or decontamination of the device.If additional information or components are received at a later time, this investigation will be reassessed accordingly.The stent detachment is not considered related to the encountered issue.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 8639208.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following recommendations: do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.